IDEAS home Printed from https://ideas.repec.org/p/hal/journl/hal-00528400.html
   My bibliography  Save this paper

Multivariate comonotonicity

Author

Listed:
  • Marco Scarsini

    (GREGH - Groupement de Recherche et d'Etudes en Gestion à HEC - HEC Paris - Ecole des Hautes Etudes Commerciales - CNRS - Centre National de la Recherche Scientifique)

  • Giovanni Puccetti

    (Department of Mathematics for Decisions - UniFI - Università degli Studi di Firenze = University of Florence = Université de Florence)

Abstract

In this paper we consider several multivariate extensions of comonotonicity. We show that naive extensions do not enjoy some of the main properties of the univariate concept. In order to have these properties, more structures are needed than in the univariate case.

Suggested Citation

  • Marco Scarsini & Giovanni Puccetti, 2010. "Multivariate comonotonicity," Post-Print hal-00528400, HAL.
  • Handle: RePEc:hal:journl:hal-00528400
    DOI: 10.1016/j.jmva.2009.08.003
    as

    Download full text from publisher

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    Other versions of this item:

    References listed on IDEAS

    as
    1. Elyès Jouini & Clotilde Napp, 2004. "Conditional comonotonicity," Decisions in Economics and Finance, Springer;Associazione per la Matematica, vol. 27(2), pages 153-166, December.
    2. Yaari, Menahem E, 1987. "The Dual Theory of Choice under Risk," Econometrica, Econometric Society, vol. 55(1), pages 95-115, January.
    3. repec:dau:papers:123456789/343 is not listed on IDEAS
    4. Embrechts, Paul & Puccetti, Giovanni, 2006. "Bounds for functions of multivariate risks," Journal of Multivariate Analysis, Elsevier, vol. 97(2), pages 526-547, February.
    5. Cuestaalbertos, J. A. & Ruschendorf, L. & Tuerodiaz, A., 1993. "Optimal Coupling of Multivariate Distributions and Stochastic Processes," Journal of Multivariate Analysis, Elsevier, vol. 46(2), pages 335-361, August.
    6. Carlier, G. & Dana, R.-A., 2005. "Rearrangement inequalities in non-convex insurance models," Journal of Mathematical Economics, Elsevier, vol. 41(4-5), pages 483-503, August.
    7. repec:dau:papers:123456789/5389 is not listed on IDEAS
    8. Schmeidler, David, 1989. "Subjective Probability and Expected Utility without Additivity," Econometrica, Econometric Society, vol. 57(3), pages 571-587, May.
    9. Jouini, Elyes & Napp, Clotilde, 2003. "Comonotonic processes," Insurance: Mathematics and Economics, Elsevier, vol. 32(2), pages 255-265, April.
    10. Hong, Chew Soo & Wakker, Peter, 1996. "The Comonotonic Sure-Thing Principle," Journal of Risk and Uncertainty, Springer, vol. 12(1), pages 5-27, January.
    11. Scarsini, Marco, 1989. "Copulae of probability measures on product spaces," Journal of Multivariate Analysis, Elsevier, vol. 31(2), pages 201-219, November.
    12. Wakker, Peter, 1996. "The sure-thing principle and the comonotonic sure-thing principle: An axiomatic analysis," Journal of Mathematical Economics, Elsevier, vol. 25(2), pages 213-227.
    13. Ludkovski, Michael & Rüschendorf, Ludger, 2008. "On comonotonicity of Pareto optimal risk sharing," Statistics & Probability Letters, Elsevier, vol. 78(10), pages 1181-1188, August.
    14. Rüschendorf, L. & Rachev, S. T., 1990. "A characterization of random variables with minimum L2-distance," Journal of Multivariate Analysis, Elsevier, vol. 32(1), pages 48-54, January.
    15. repec:dau:papers:123456789/344 is not listed on IDEAS
    16. Kast, Robert & Lapied, Andre, 2003. "Comonotonic book making and attitudes to uncertainty," Mathematical Social Sciences, Elsevier, vol. 46(1), pages 1-7, August.
    17. Parrini, Carl P. & Sklar, Martin J., 1983. "New Thinking about the Marker, 1896–1904: Some American Economists on Investment and the Theory of Surplus Captial," The Journal of Economic History, Cambridge University Press, vol. 43(3), pages 559-578, September.
    Full references (including those not matched with items on IDEAS)

    Most related items

    These are the items that most often cite the same works as this one and are cited by the same works as this one.
    1. Birnbaum, Michael H. & Zimmermann, Jacqueline M., 1998. "Buying and Selling Prices of Investments: Configural Weight Model of Interactions Predicts Violations of Joint Independence," Organizational Behavior and Human Decision Processes, Elsevier, vol. 74(2), pages 145-187, May.
    2. Machina, Mark J, 2001. "Payoff Kinks in Preferences over Lotteries," Journal of Risk and Uncertainty, Springer, vol. 23(3), pages 207-260, November.
    3. William A. Barnett & Kangzheng Ding, 2024. "Expected Utility Maximization Under Weakened Assumptions Consistent With Behavioral Economics," WORKING PAPERS SERIES IN THEORETICAL AND APPLIED ECONOMICS 202418, University of Kansas, Department of Economics.
    4. Grant, S. & Quiggin, J., 2001. "A Model-Free Definition of Increasing Uncertainty," Discussion Paper 2001-84, Tilburg University, Center for Economic Research.
    5. Guillaume Carlier & Rose-Anne Dana & Alfred Galichon, 2012. "Pareto efficiency for the concave order and multivariate comonotonicity," SciencePo Working papers Main hal-01053549, HAL.
    6. repec:hal:wpspec:info:hdl:2441/5rkqqmvrn4tl22s9mc0p00hch is not listed on IDEAS
    7. repec:hal:spmain:info:hdl:2441/5rkqqmvrn4tl22s9mc0p00hch is not listed on IDEAS
    8. Carlier Guillaume & Dana Rose-Anne, 2006. "Law invariant concave utility functions and optimization problems with monotonicity and comonotonicity constraints," Statistics & Risk Modeling, De Gruyter, vol. 24(1/2006), pages 1-26, July.
    9. repec:dau:papers:123456789/9713 is not listed on IDEAS
    10. Mario Ghossoub & Michael B. Zhu & Wing Fung Chong, 2024. "Pareto-Optimal Peer-to-Peer Risk Sharing with Robust Distortion Risk Measures," Papers 2409.05103, arXiv.org.
    11. Alfred Galichon & Damien Bosc, 2010. "Extreme dependence for multivariate data," Working Papers hal-03588294, HAL.
    12. Carlier, G., 2008. "Differentiability properties of rank-linear utilities," Journal of Mathematical Economics, Elsevier, vol. 44(1), pages 15-23, January.
    13. Craig Webb, 2015. "Piecewise additivity for non-expected utility," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 60(2), pages 371-392, October.
    14. repec:spo:wpecon:info:hdl:2441/5rkqqmvrn4tl22s9mc0p00hch is not listed on IDEAS
    15. Alfred Galichon & Damien Bosc, 2010. "Extreme dependence for multivariate data," SciencePo Working papers hal-03588294, HAL.
    16. Damien Bosc & Alfred Galichon, 2014. "Extreme dependence for multivariate data," SciencePo Working papers hal-03470461, HAL.
    17. Schmidt, Ulrich & Zank, Horst, 2009. "A simple model of cumulative prospect theory," Journal of Mathematical Economics, Elsevier, vol. 45(3-4), pages 308-319, March.
    18. Denis Bouyssou & Marc Pirlot, 2008. "On some ordinal models for decision making under uncertainty," Annals of Operations Research, Springer, vol. 163(1), pages 19-48, October.
    19. Alfred Galichon & Damien Bosc, 2010. "Extreme dependence for multivariate data," SciencePo Working papers Main hal-03588294, HAL.
    20. Liurui Deng & Traian A. Pirvu, 2016. "Multi-period investment strategies under Cumulative Prospect Theory," Papers 1608.08490, arXiv.org, revised Mar 2019.
    21. Damien Bosc & Alfred Galichon, 2014. "Extreme dependence for multivariate data," SciencePo Working papers Main hal-03470461, HAL.
    22. repec:spo:wpmain:info:hdl:2441/5rkqqmvrn4tl22s9mc0p00hch is not listed on IDEAS
    23. Lorenzo Bastianello & Alain Chateauneuf & Bernard Cornet, 2023. "Gain-Loss Hedging and Cumulative Prospect Theory," Papers 2304.14843, arXiv.org.
    24. Guillaume Carlier & Rose-Anne Dana & Alfred Galichon, 2012. "Pareto efficiency for the concave order and multivariate comonotonicity," SciencePo Working papers hal-01053549, HAL.
    25. Chateauneuf, Alain, 1999. "Comonotonicity axioms and rank-dependent expected utility theory for arbitrary consequences," Journal of Mathematical Economics, Elsevier, vol. 32(1), pages 21-45, August.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:hal:journl:hal-00528400. See general information about how to correct material in RePEc.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a bibliographic reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: CCSD (email available below). General contact details of provider: https://hal.archives-ouvertes.fr/ .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service. RePEc uses bibliographic data supplied by the respective publishers.